Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

December 31, 2014Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Dec 31, 2014, 1:43 AM EST for Oswego County, New York. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 31, 2014, 1:43 AM EST (06:43 UTC)
Expired
Dec 31, 2014, 3:15 AM EST
In force
92 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 37 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS81 KBUF 310643
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 AM EST WED DEC 31 2014

NYZ005>008-310815-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
143 AM EST WED DEC 31 2014

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 134 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
  OF 2 TO 3 INCHES PER HOUR...AND VISIBILITY NEAR ZERO AT TIMES.     
  THE SNOW BAND WILL CONTINUE TO FOCUS ON CENTRAL AND NORTHERN       
  OSWEGO COUNTY AS WELL AS FAR SOUTHERN LEWIS COUNTY...ORIENTED      
  ROUGHLY ALONG ROUTE 104.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW INCLUDE...         
    OSWEGO...
    MEXICO...
    ALTMAR...
    REDFIELD...
    OSCEOLA...
    
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 40.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4342 7552 4348 7580 4333 7588 4332 7585
      4323 7587 4337 7667 4342 7662 4353 7642
      4352 7629 4354 7623 4375 7621 4370 7511
      4362 7510

$$

WOOD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 30, 11:48 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 30, 11:48 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1148 PM EST TUE DEC 30 2014

.SYNOPSIS...
ARCTIC AIR WILL ARRIVE TONIGHT BRINGING LAKE EFFECT SNOW TONIGHT
THROUGH THURSDAY NIGHT EAST OF THE LAKES. THE COMBINATION OF ARCTIC
AIR AND GUSTY WINDS WILL PUSH WIND CHILL TEMPERATURES TO NEAR ZERO
WEDNESDAY NIGHT AS WE TURN THE CALENDAR TO 2015.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AT 1130 PM...RADAR/SATELLITE SHOWED A STRONG LAKE EFFECT BAND
DEVELOPING EAST OF LAKE ONTARIO. THIS BAND SHOULD CONTINUE TO
BECOME BETTER ORGANIZED DURING THE EARLY MORNING HOURS...WITH
SNOWFALL RATES OF 2 TO 4 INCHES AN HOUR.

AFTER THIS...A SHORTWAVE WILL PUSH ACROSS THE AREA LATE TONIGHT
AND INTO WEDNESDAY MORNING. THIS WILL SET UP A WESTERLY FLOW...AND
HELP ENHANCE MOISTURE AND DEEPEN EQUILIBRIUM LEVELS. THE WAVE WILL
PROVIDE SOME WEAK SYNOPTIC FORCING. COLDER ARCTIC SOURCED AIR WILL
ADVECT ACROSS THE FORECAST AREA WITH 850 MB TEMPERATURES FALLING
TO AROUND -18 C BY WEDNESDAY MORNING. THE WESTERLY FLOW WILL TURN
MORE SOUTHWESTERLY BY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT
A STRONGER SHORTWAVE TROUGH APPROACHES THE FORECAST AREA AND A
POLAR LOW SETTLES OVER HUDSON BAY. LONG STORY SHORT...PLENTY OF
COLD AIR WILL BE AROUND THROUGH THURSDAY NIGHT MAKING FOR AN
ACTIVE LAKE EFFECT PERIOD.

...OFF OF LAKE ONTARIO...
FORECAST REMAINS ON TRACK FOR THE LAKE EFFECT SNOW WARNING IN PLACE
EAST OF LAKE ONTARIO. LAKE INDUCED EQUILIBRIUM LEVELS RISE TO 10
TO 12KFT BY MORNING WITH PLENTY OF MOISTURE AND LIFT THROUGH THE
DENDRITIC GROWTH ZONE...WHICH WILL ONLY BE ABOUT 2 TO 5 KFT OFF
THE GROUND. LATEST HIGH RESOLUTION MODELS CONTINUE TO PICK UP ON
THIS STRONG LAKE EFFECT SNOW BAND...WITH THE HIGH RES NMM /
CANADIAN GEM AND THE NAM HANDLING THE POSITION / INTENSITY FAIRLY
WELL. FORECASTER CONFIDENCE REMAINS HIGH IN A WARNING EVENT OFF
LAKE ONTARIO...WITH 1 TO 2 FEET OF SNOW AND 2 OR MORE FEET OVER
THE TUG HILL PLATEAU. SNOW RATES COULD REACH 2 TO 4 INCHES AN HOUR
AT TIMES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. EXPECT THIS
LAKE BAND WILL MAKE A NORTHWARD PUSH DURING THE DAY WEDNESDAY AS
THE FLOW TURNS MORE SOUTHWESTERLY.

...OFF OF LAKE ERIE...
THE SHORTWAVE SHOULD PROVIDE A BRIEF ENHANCEMENT LATE TONIGHT AND
INTO WEDNESDAY MORNING. UNTIL THIS...EXPECT LIGHT AND RELATIVELY
DISORGANIZED BANDS...WITH SOME LIGHT ACCUMULATIONS WITH THIS BAND
LATE TONIGHT INTO WEDNESDAY MORNING. TRANSIENT BANDS SHOULD HOLD
DOWN SNOW ACCUMULATION THROUGH WEDNESDAY MORNING TO BELOW ADVISORY
CRITERIA...THOUGH IT STILL NEEDS TO BE MONITORED IN CASE A BAND
STALLS OVER THE SAME LOCATIONS.

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT EAST OF LAKE
ERIE...INCLUDING THE BUFFALO METRO AREA FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT. FORECAST CONFIDENCE IS SLOWLY INCREASING
FOR A STRONG SINGLE LAKE EFFECT SNOW BAND TO DEVELOP OFF OF LAKE
ERIE BY LATE WEDNESDAY AFTERNOON AS THE FLOW TURNS MORE
SOUTHWESTERLY AHEAD OF THE APPROACHING SHORTWAVE AND ALIGNS WITH
LONG AXIS OF THE LAKE. A 230 TO 240 WIND DIRECTION BY WEDNESDAY
EVENING SHOULD ALIGN THE LAKE EFFECT BAND RIGHT THROUGH THE HEART
OF THE BUFFALO METRO AREA. LAKE INDUCED EQUILIBRIUM LEVELS ARE NOT
QUITE AS IMPRESSIVE AS OFF OF LAKE ONTARIO...BUT STILL APPROACH
ALMOST 10KFT WEDNESDAY EVENING. THE BIGGEST POINT OF UNCERTAINTY
HAS BEEN THE AMOUNT OF SYNOPTIC MOISTURE AVAILABLE FOR LAKE
ERIE...BUT THE MODELS HAVE BEEN TRENDING MORE MOIST...AND THUS
THIS HAS HELPED FORECAST CONFIDENCE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LAKE EFFECT SNOWS WILL BE RAMPING UP NICELY NEW YEARS EVE AS A
SOUTHWEST FLOW AROUND 230-240 DEGREES BECOMES BETTER ALIGNED ACROSS
THE LOWER LAKES. THE HEAVIEST ACTIVITY OFF LAKE ONTARIO WILL BE
FOCUSING ON NORTHERN JEFFERSON INCLUDING WATERTOWN AND LEWIS
COUNTIES THIS TIME. LATEST MODEL GUIDANCE IS SUGGESTING AN UPSTREAM
CONNECTION TO LAKE ERIE THAT MAY ENHANCE SNOWFALL RATES. SNOW RATES
IN EXCESS OF 3 INCHES PER HOUR WILL BE POSSIBLE WITH THIS LAKE BAND.
IN ADDITION...THE SOUTHWEST WINDS WILL BE A GOOD BIT STRONGER WITH
GUSTS OF 30 TO 40 MPH POSSIBLE WEDNESDAY NIGHT INTO THURSDAY
MORNING...AND THIS WILL PRODUCE BLOWING AND DRIFTING OF SNOW...
FURTHER ADDING TO THE HAZARDOUS DRIVING CONDITIONS.

OFF LAKE ERIE...WITH THE FLOW BACKING INTO THE 230-240 DEGREE RANGE
WEDNESDAY NIGHT...A HEAVY LAKE EFFECT SNOW BAND WILL FOCUS ON THE
METRO BUFFALO AREA...WHICH COULD PROVE QUITE IMPACTFUL BASED ON THE
TIMING RELATED TO THE NEW YEAR HOLIDAY. SNOW RATES OF UP TO 2 INCHES
AN HOUR ARE POSSIBLE WITH THIS LAKE BAND. PERHAPS OF GREATER CONCERN
WILL BE THE STRONG SOUTHWEST WINDS WHICH WILL DEVELOP AS THE
PRESSURE GRADIENT ACROSS THE REGION TIGHTENS BETWEEN HIGH PRESSURE
OVER THE SOUTHERN U.S. AND A BROAD AND DEEP VERTICALLY STACKED LOW
PRESSURE SYSTEM DESCENDING OUT OF THE CANADIAN ARCTIC AND ACROSS
HUDSON BAY. WINDS GUSTING UPWARDS OF 45 MPH WILL POTENTIALLY PRODUCE
SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH WIND
CHILLS TO NEAR ZERO.

LAKE EFFECT SNOWS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...WITH
THE USUAL DIURNAL WEAKENING REDUCING ORGANIZATION/INTENSITY OF
ACTIVITY DURING THE DAY ON THURSDAY WITH ACTIVITY LIKELY
RE-INTENSIFYING THURSDAY NIGHT EVEN AS FLOW ONCE AGAIN VEERS TO THE
WEST IN RESPONSE TO THE PASSAGE OF AN UPPER SHORTWAVE. THIS WILL
SHIFT THE MOST INTENSE ACTIVITY TO THE SOUTHERN TUG HILL AND
CHAUTAUQUA RIDGE AREAS AND PERHAPS NECESSITATING ADDITIONAL LAKE
EFFECT HEADLINES FOR THESE AREAS.

THE LAKE BANDS WILL GRADUALLY WEAKEN DURING THE DAY FRIDAY AS A
WARM AIR ADVECTION PATTERN SETS UP.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE PRIMARY FOCUS FOR THE WEEKEND AND INTO EARLY NEXT WEEK WILL
CONTINUE TO REVOLVE AROUND THE EVOLUTION OF THE CUT OFF SOUTHWEST
CONUS PV ANOMALY AND ASSOCIATED PRECIPITATION CHANCES. BULK OF THE
MEDIUM RANGE MODELS/ENSEMBLES STILL KEEPS MORE OF A BLOCKED PATTERN
IN PLACE THROUGH FRIDAY NIGHT. THIS SHOULD ALLOW FOR A CONTINUED
WEAK LAKE SNOW POTENTIAL EAST OF LAKE ONTARIO.

FORECAST CONFIDENCE STILL REMAINS LOW GOING FORWARD DURING THE
WEEKEND TIME FRAME WITH THE LATEST 12Z SUITE OF GUIDANCE NOW
DEPICTING A MORE SUBSTANTIAL NORTHERN STREAM TROUGH ACROSS NORTH
CENTRAL CONUS ALLOWING FOR PHASING OR PARTIAL PHASING OF SOUTHWEST
CONUS PV ANOMALY...AND A FURTHER NORTH SOLUTION. MUCH OF THIS LOWER
CONFIDENCE CONTINUES TO STEM FROM A HIGH DEGREE OF UNCERTAINTY OF
HOW THE NORTHERN STREAM WILL MATERIALIZE...WITH ORIGINS OF THE
NORTHERN STREAM WAVE RESPONSIBLE FOR BETTER PHASING DEPICTED BY 12Z
MODEL GUIDANCE STILL SOUTH OF ALEUTIAN ISLANDS. THUS...REALLY CANNOT
MAKE SUBSTANTIAL CHANGES TO MID RANGE PRECIPITATION PROBABILITIES
DURING THE WEEKEND PERIOD WITH A POTENTIAL OF A LEAD WARM AIR
ADVECTION/MOISTURE SURGE INTO THE OHIO VALLEY/EASTERN GREAT LAKES
SOME TIME SATURDAY NIGHT/SUNDAY. WITH ALL THE UNCERTAINTIES IN
NORTHWEST FLOW/PHASING...IT REMAINS TOO EARLY TO TRY AND RESOLVE ANY
PRECIPITATION TYPE TRENDS...ALTHOUGH POTENTIAL WOULD EXIST FOR
WINTRY MIX (POSSIBLY SIGNIFICANT) WITH THIS WARM ADVECTION SURGE IF
IT DOES MATERIALIZE DURING THE WEEKEND...AND CERTAINLY A SYSTEM THAT
WILL NEED WATCHING GOING FORWARD THIS WEEK.

BEYOND THE WEEKEND...THERE DOES SEEMS TO BE FAIRLY GOOD MODEL
AGREEMENT IN A STRONGER WEST-NORTHWEST FLOW DEVELOPING ON THE
BACKSIDE OF THE DEEPENING SURFACE LOW ALONG WITH STRONG COLD AIR
ADVECTION DROPPING 850 MB TEMPERATURES TO -20C BY MONDAY AFTERNOON.
THIS WILL ALLOW FOR THE POTENTIAL FOR LAKE SNOWS TO DEVELOP. ONLY
QUESTION THAT REMAINS WILL BE HOW MUCH SYNOPTIC MOISTURE WILL BE
AVAILABLE EARLY NEXT WEEK...BUT THE RISK FOR SIGNIFICANT LAKE SNOWS
IS CERTAINLY A POSSIBILITY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
IAG/ROC/BUF/ART...EXPECT PRIMARILY VFR CONDITIONS THROUGH WEDNESDAY
AFTERNOON...HOWEVER THERE IS A POSSIBILITY OF BRIEF PERIODS OF
LOWER CONDITIONS IN SCATTERED SNOW SHOWERS. MORE ORGANIZED LAKE
SNOWS WILL MOVE IN AROUND 21Z AT BUF/ART...AND TO A LESSER EXTENT AT
IAG/ROC WEDNESDAY EVENING. THE BAND SHOULD BE INTENSE BUT FAIRLY
NARROW...RESULTING IN VARIABLE CONDITIONS BUT POTENTIALLY LOWERING
VSBY TO BELOW A QUARTER MILE AT TIMES NORTHEAST OF THE LAKES AT
BUF/ART.

JHW...EXPECT VARIABLE CONDITIONS WHICH WILL GENERALLY BE IN THE
IFR/MVFR CATEGORY THROUGH 18Z WEDNESDAY. AFTER THAT...ORGANIZED
LAKE SNOW SHOULD LIFT NORTH OF JHW WITH VFR CONDITIONS.

OUTLOOK...
LATE WEDNESDAY NIGHT THROUGH FRIDAY...POSSIBLE IFR IN LAKE EFFECT
EAST OF THE LAKES...MVFR/VFR ELSEWHERE.
SATURDAY AND SUNDAY...VFR/MVFR. CHANCE RAIN/SNOW SHOWERS.

&&

.MARINE...
LIGHT AND VARIABLE WINDS WILL INCREASE BEHIND A MESO LOW WHICH IS
MOVING EAST LATE THIS EVENING. AFTER THIS...EXPECT MODERATE WINDS
THROUGH WEDNESDAY MORNING UNTIL A SHORTWAVE CROSSES THE REGION AND
CAUSES WINDS TO INCREASE FURTHER. WITH GOOD MIXING AND MODEL
GUIDANCE CONSISTENTLY SHOWING 40 KTS AT 925 MB HAVE AMPLE
CONFIDENCE TO HOIST THE GALE WARNINGS ON THE LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 AM EST FRIDAY FOR NYZ007-008.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST WEDNESDAY FOR NYZ006.
     LAKE EFFECT SNOW WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     THURSDAY NIGHT FOR NYZ010>012-085.
MARINE...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 10 PM EST THURSDAY
         FOR LEZ020.
         GALE WARNING FROM 5 PM WEDNESDAY TO 10 PM EST THURSDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 10 PM EST
         THURSDAY FOR LOZ030.
         GALE WARNING FROM 5 PM WEDNESDAY TO 1 AM EST FRIDAY FOR
         LOZ043>045-063>065.
         GALE WARNING FROM 5 PM WEDNESDAY TO 10 PM EST THURSDAY FOR
         LOZ042-062.
         SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR LOZ042-
         043.
         SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR LOZ044-
         045.

&&

SYNOPSIS...CHURCH
NEAR TERM...APFFEL/CHURCH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...APFFEL
MARINE...APFFEL/CHURCH/HITCHCOCK
Hazardous weather outlook, Dec 30, 1:14 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
114 PM EST TUE DEC 30 2014

NYZ004-005-013-014-020-021-311815-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
114 PM EST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-012-311815-
GENESEE-WYOMING-
114 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-311815-
JEFFERSON-LEWIS-
114 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-311815-
OSWEGO-
114 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-085-311815-
NORTHERN ERIE-SOUTHERN ERIE-
114 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-311815-
CHAUTAUQUA-
114 PM EST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRENGTHENING SOUTHWESTERLY WINDS WEDNESDAY NIGHT INTO THURSDAY
ALONG WITH THE CONTINUED PRESENCE OF A COLD AIRMASS WILL GENERATE
LAKE EFFECT SNOWS ACROSS PORTIONS OF THE WESTERN SOUTHERN TIER
WEDNESDAY NIGHT INTO THURSDAY. WHILE A LACK OF DEEP MOISTURE IS
CURRENTLY EXPECTED TO KEEP ACCUMULATIONS RELATIVELY MODEST...IN
THE NEIGHBORHOOD OF 1 TO 3 INCHES...GIVEN THE STRONG WINDS
EXPECTED THERE MAY BE SIGNIFICANT REDUCTIONS TO VISIBILITY IN
BLOWING AND DRIFTING SNOW AT TIMES WEDNESDAY NIGHT INTO THURSDAY
MORNING...IN ADDITION TO WIND CHILLS THAT WILL APPROACH ZERO
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-311815-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
114 PM EST TUE DEC 30 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-311815-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
114 PM EST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-311815-
NIAGARA-ORLEANS-MONROE-
114 PM EST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRENGTHENING SOUTHWESTERLY WINDS WEDNESDAY NIGHT INTO THURSDAY
ALONG WITH THE CONTINUED PRESENCE OF A COLD AIRMASS WILL GENERATE
LAKE EFFECT SNOWS ACROSS PORTIONS OF THE NIAGARA FRONTIER AND
GENESEE VALLEY WEDNESDAY NIGHT INTO THURSDAY. ACCUMULATIONS ON THE
NORTHERN EDGE OF THE MAIN LAKE BAND SHOULD BE RELATIVELY
MODEST...IN THE NEIGHBORHOOD OF 2 TO 4 INCHES. GIVEN THE STRONG
WINDS EXPECTED THERE MAY BE SIGNIFICANT REDUCTIONS TO VISIBILITY
IN BLOWING AND DRIFTING SNOW AT TIMES WEDNESDAY NIGHT INTO
THURSDAY MORNING...IN ADDITION TO WIND CHILLS THAT WILL APPROACH
ZERO DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Dec 30, 8:46 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
846 PM EST TUE DEC 30 2014

NYZ006>008-310300-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
846 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW WILL RAPIDLY INCREASE EAST OF LAKE ONTARIO...

* AT 837 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  BANDS OF LAKE EFFECT SNOW DEVELOPING OVER THE EAST END OF LAKE
  ONTARIO. THIS LAKE EFFECT SNOW WILL CONTINUE TO INTENSIFY AND MOVE
  ONSHORE FROM PULASKI TO WATERTOWN THROUGH MID EVENING...
  EVENTUALLY EXTENDING EAST INTO THE TUG HILL PLATEAU. SNOWFALL
  RATES WILL INCREASE TO 1 TO 2 INCHES PER HOUR AFTER 9 PM.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  STONY POINT...
  MANNSVILLE...
  SANDY CREEK...
  REDFIELD...
  HENDERSON HARBOR...
  ADAMS...
  BARNES CORNERS...
  WATERTOWN...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 48.

TRAVEL CONDITIONS WILL RAPIDLY DETERIORATE BETWEEN 9 PM AND 10 PM AS
HEAVY LAKE EFFECT SNOW DEVELOPS. IF TRAVELING ACROSS THE AREA SLOW
DOWN AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER
CONDITIONS.

LAT...LON 4348 7548 4351 7644 4354 7638 4354 7624
      4358 7621 4380 7624 4391 7637 4389 7642
      4393 7641 4387 7630 4391 7622 4387 7621
      4390 7614 4394 7615 4398 7622 4396 7629
      4406 7633 4418 7572 4390 7536

HITCHCOCK
Special weather statement, Dec 30, 10:02 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EST TUE DEC 30 2014

NYZ005>008-310415-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
1002 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW INCREASING EAST OF LAKE ONTARIO...

* AT 956 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF
  AROUND 2 INCHES PER HOUR MOVING ONSHORE FROM LAKE ONTARIO FROM
  NINE MILE POINT TO WATERTOWN. THIS BAND WILL CONTINUE TO MOVE EAST
  INTO THE TUG HILL REGION THROUGH LATE EVENING.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  WATERTOWN...
  ADAMS...
  MANNSVILLE...
  SANDY CREEK...
  PULASKI...
  MEXICO...
  BARNES CORNERS...
  CARTHAGE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 49.

TRAVEL CONDITIONS WILL CONTINUE TO RAPIDLY DETERIORATE ALONG THE
INTERSTATE 81 CORRIDOR WITH VERY POOR VISIBILITY AND SNOW COVERED
ROADS. IF TRAVELING ACROSS THE AREA SLOW DOWN AND BE PREPARED FOR
RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4405 7543 4342 7551 4348 7580 4336 7587
      4341 7663 4353 7642 4354 7623 4375 7622
      4386 7631 4390 7620 4387 7621 4392 7614
      4398 7622 4395 7628 4402 7630 4404 7620
      4401 7616 4406 7616 4405 7621 4423 7580

HITCHCOCK
Special weather statement, Dec 30, 11:18 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1118 PM EST TUE DEC 30 2014

NYZ006>008-310530-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1118 PM EST TUE DEC 30 2014

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1112 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO
  3 INCHES AN HOUR. THE BAND WILL FOCUS BETWEEN OSWEGO AND
PULASKI...AND SPREAD EASTWARD TO REDFIELD AND HIGHMARKET.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 40.

DRIVING WITHIN THIS SNOW BAND WILL BE EXTREMELY DIFFICULT WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW
DOWN AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER
CONDITIONS.

LAT...LON 4350 7534 4342 7553 4348 7581 4333 7588
      4332 7585 4326 7587 4333 7661 4344 7659
      4346 7656 4353 7642 4352 7629 4354 7623
      4368 7621 4379 7623 4387 7530

APFFEL
Special weather statement, Dec 31, 12:27 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1227 AM EST WED DEC 31 2014

NYZ004>008-310615-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-WAYNE NY-
1227 AM EST WED DEC 31 2014

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
  OF 1 TO 2 INCHES PER HOUR...REDUCING VISIBILITY TO A QUARTER OF A
  MILE OR LESS AT TIMES. THE SNOW BAND WILL CONTINUE TO FOCUS ACROSS
  CENTRAL AND NORTHERN OSWEGO COUNTY...ROUGHLY ALONG ROUTE 104.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
  NINE MILE POINT...
  MEXICO...
  REDFIELD...
  KASOAG...
  PULASKI AND PORT ONTARIO...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 40.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4342 7552 4348 7580 4333 7588 4332 7585
      4323 7587 4333 7675 4353 7642 4352 7629
      4354 7623 4375 7622 4383 7513 4362 7510

WOOD
Special weather statement, Dec 31, 1:43 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 AM EST WED DEC 31 2014

NYZ005>008-310815-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
143 AM EST WED DEC 31 2014

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 134 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
  OF 2 TO 3 INCHES PER HOUR...AND VISIBILITY NEAR ZERO AT TIMES.
  THE SNOW BAND WILL CONTINUE TO FOCUS ON CENTRAL AND NORTHERN
  OSWEGO COUNTY AS WELL AS FAR SOUTHERN LEWIS COUNTY...ORIENTED
  ROUGHLY ALONG ROUTE 104.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW INCLUDE...
    OSWEGO...
    MEXICO...
    ALTMAR...
    REDFIELD...
    OSCEOLA...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 40.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4342 7552 4348 7580 4333 7588 4332 7585
      4323 7587 4337 7667 4342 7662 4353 7642
      4352 7629 4354 7623 4375 7621 4370 7511
      4362 7510

WOOD

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:08 PM ESTGale WarningBUF52 hr
Dec 30, 10:02 PM ESTSpecial Weather StatementBUFJefferson, Oswego73 min
Dec 30, 11:18 PM ESTSpecial Weather StatementBUFLewis, Oswego72 min
Dec 31, 12:27 AM ESTSpecial Weather StatementBUFLewis, Oswego48 min
Dec 31, 3:10 AM ESTSpecial Weather StatementBUFOswego95 min
Dec 31, 4:44 AM ESTSpecial Weather StatementBUFLewis, Oswego76 min
Dec 31, 6:16 AM ESTSpecial Weather StatementBUFOswego89 min
Dec 31, 7:46 AM ESTSpecial Weather StatementBUFOswego74 min
Dec 31, 8:54 AM ESTSpecial Weather StatementBUFOswego66 min
Dec 31, 9:50 AM ESTSpecial Weather StatementBUFOswego70 min
Dec 31, 10:57 AM ESTSpecial Weather StatementBUFLewis, Oswego63 min
Dec 31, 11:36 AM ESTSpecial Weather StatementBUFCattaraugus, Chautauqua84 min
Dec 31, 12:51 PM ESTSpecial Weather StatementBUFJefferson, Lewis54 min
Dec 31, 12:54 PM ESTSpecial Weather StatementBUFErie66 min
Dec 31, 1:24 PM ESTSpecial Weather StatementBUFErie, Genesee, Wyoming81 min
Dec 31, 1:56 PM ESTSpecial Weather StatementBUFJefferson, Lewis64 min
Dec 31, 2:57 PM ESTSpecial Weather StatementBUFErie, Genesee, Wyoming48 min
Dec 31, 3:06 PM ESTSpecial Weather StatementBUFJefferson54 min
Dec 31, 3:49 PM ESTSpecial Weather StatementBUFErie, Genesee56 min
Dec 31, 4:00 PM ESTSpecial Weather StatementBUFJefferson60 min
Dec 31, 4:37 PM ESTSpecial Weather StatementBUFErie, Genesee53 min
Dec 31, 5:15 PM ESTLake Effect Snow AdvisoryBUFMonroe, Orleans17 hr
Dec 31, 5:37 PM ESTSpecial Weather StatementBUFErie, Genesee83 min
Dec 31, 6:01 PM ESTSpecial Weather StatementBUFJefferson89 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.